# SDR CALA9800268

- Difficulty date: February 16, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N79746
- Make and model: Boeing 727224
- Aircraft serial: 22449
- System (JASC): 3897 · Water/Waste System Wiring
- Part: Harness
- Condition: Chafed
- Location: Flush Timer
- Stage of operation: CR
- How discovered: O
- Nature of condition: A
- Precautionary procedure: F

## Discrepancy

FIRE AND SMOKE OCCURRED IN THE LT AFT LAV WHILE EN ROUTE.  A FIRE EXTINGUISHER WAS USED TO PUT OUT THE FIRE.  THE ACFT LANDED AT IAH WITHOUT FURTHER INCIDENT.  THE FIRE WAS CONTAINED WITHIN THE LAV.  PRELIMINARY FINDINGS REVEALED THE WIRING TO THE LAV FLUSH TIMER IN THE LT AFT LAV BURNED.  THE DAMAGED WIRING WILL BE REPLACED.  *S/D*  THE WIRE HARNESS SUPPLYING POWER TO THE TOILET FLUSH TIMER WAS CHAFED AT BOTH CLAMP POSITIONS ON THE AFT WALL OF THE LAV.  ONE WIRE SHORTED TO GROUND AT THE LOWER CLAMP POSITION.
